MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA MID-RANGE AIRE-CUF ADULT TRACH TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA MID-RANGE AIRE-CUF ADULT TRACH TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 750170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 02/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the night, the tracheal cannula cuff suddenly ruptured along its entire length (this patient having no possible mobility and no respiratory capacity to achieve hyperpressure).The patient's spouse was able to eventually replace the cannula.
 
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.
 
Additional Manufacturer Narrative
A device history record (dhr) review was not conducted as the lot number reported was not found in manufacturing records.A product sample and four (4) photos were received for evaluation.Visual inspection of the photos show evidence of cuff rupture.Visual inspection of the sample found damage (cuff ruptured).Failure reported could not be reproduced using the tools from assembly process.The root cause of the issue could not be determined.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.

Brand Name
BIVONA MID-RANGE AIRE-CUF ADULT TRACH TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13710649
Report Number3012307300-2022-04401
Device Sequence Number17475922
Product Code JOH
UDI-Device Identifier15021312006414
UDI-Public15021312006414
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/19/2026
Device Model Number750170
Device Catalogue Number750170
Device Lot Number4107646
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight65 KG